MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS CUSTOM KIT; ANGIOGRAPHY/ANGIOPLASTY KIT

MERIT MEDICAL SYSTEMS CUSTOM KIT; ANGIOGRAPHY/ANGIOPLASTY KIT
Catalog Number MAP400/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/13/2021
Type of Reportable Event Death
Event or Problem Description
The account alleges that during a mechanical thrombectomy procedure within the patient's basilar artery, the posterior thumbwheel of the hemodevice/tuohy detached during a manual contrast injection.The physician then removed all interventional equipment from the patient and replace the tuohy device.Post procedure 4 hours later, a small air bubble was identified during ct scan within the patient's distal basilar artery.The next day, (b)(6) 2021, the patient had expired.Physician states that the actual cause of death is unknown.Patient was unconscious and intubated both pre and post procedure.
 
Additional Manufacturer Narrative
The suspect device has returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
One device was returned for evaluation with the thumb-wheel detached.A photograph was also provided by the account.The device was examined visually and the thumb-wheel was quickly reassembled and functional testing was performed.The returned device was then pressure tested in comparison to another device from inventory.The thumb-wheel detachment could not be replicated with the returned device.The thumb-wheel of unused units from inventory detached when the thumb-wheel was not completely engaged with the threads of the hemo device.The device was built to manufacturing specifications.The root cause is contributed to the thumb-wheel not being completely engaged with the threads of the hemo device during injections.The complaint is confirmed.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and only no similar complaints for this lot number were identified.

Brand Name
CUSTOM KIT
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key13370239
Report Number9616662-2022-00002
Device Sequence Number3953311
Product Code OEQ
UDI-Device Identifier00884450024430
UDI-Public884450024430
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Catalogue NumberMAP400/A
Device Lot NumberK2259410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE; REBAR 18 MICROCATHETER; SOFIA PLUS CATHETER (6F)
Outcome Attributed to Adverse Event Death;
Patient SexUnknown